Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 101, NWS Mobile, AL

October 18, 2007

NWS Mobile, AL issued this special marine warning at Oct 18, 2007, 4:19 PM EDT. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 4:19 PM EDT (20:19 UTC)
Expired
Oct 18, 2007, 5:45 PM EDT
In force
86 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 18, 6:00 AM EDT, 10 hours 19 minutes earlier.

Area forecast discussion, Oct 18, 6:00 AM EDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU OCT 18 2007

.SHORT TERM UPDATE (TODAY AND TONIGHT)...LOW LEVEL 850 MB JET
MAXIMA OF 50+ KNOTS CONTINUES TO LIFT NORTH AND EAST OF THE FCST
AREA THIS MORNING...BUT A 30-35 KNOT SWLY 850 FLOW WILL CONTINUE
OVER THE FCST AREA TODAY AS A VORTLOBE EXTENDING SOUTH ACROSS
CENTRAL MISSISSIPPI THIS MORNING MOVES EAST. AHEAD OF THIS
APPROACHING FEATURE...WE HAVE SEEN AN AREA OF CONVECTION FIRE THIS
MORNING OVER OUR AREA. THIS ACTIVITY WILL BE MOVING OF TO THE EAST
OF THE FCST AREA DURING THE MORNING HOURS...BUT WE ARE LOOKING FOR
ADDITIONAL DEVELOPMENT MOVING INTO THE REGION FROM THE WEST BY THIS
AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN
APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT.
PRE-FRONTAL CONVECTION WILL LIKELY BEGIN TO DEVELOP OVER THE WESTERN
HALF OF THE FCST AREA BY EARLY AFTERNOON AND CONTINUE TO MOVE EAST
ACROSS THE REGION THROUGH THE EVENING HOURS. THE THERMODYNAMIC
PROFILES DURING THIS TIME CONTINUE TO BE QUITE MOIST W/ PW VALUES OF
ONE TO TWO INCHES. ALTHOUGH THERE WILL BE PLENTY OF LOLVL MOISTURE
AVAILABLE...THE FCST AREA WILL BE FAR REMOVED FROM THE MOST INTENSE
LARGE SCALE FORCING WHICH...AS MENTIONED...WILL HAVE LIFTED WELL TO
THE NORTH OF THE AREA. THUS SHEAR PROFILES WILL BE VERY MARGINAL FOR
UPDRAFT ROTATION AND WEAK LAPSE RATES WILL NOT ALLOW FOR VERY STRONG
UPDRAFTS. THE STORM PREDICTION CENTER MAINTAINS A SLIGHT RISK FOR
SEVERE WEATHER TODAY AND TONIGHT OVER THE NORTHERN HALF OF THE
AREA...PRIMARILY ALONG AND NORTH OF A LEAKESVILLE (MS)...MCINTOSH
(AL)... EVERGREEN (AL)...LUVERNE (AL) LINE. THE MAIN THREAT IN OUR
AREA IS LIKELY TO COME IN THE FORM OF ISOLATED DAMAGING WINDS AS THE
WIND PROFILE WILL BE PRIMARILY UNIDIRECTIONAL. RAINFALL AMOUNTS ARE
NOT EXPECTED TO EXCESSIVE W/ AN AVERAGE OF 1 TO 2 INCHES EXPECTED.
EXPECT ABOVE NORMAL TEMPS TODAY AND TONIGHT...WITH MAXS IN THE LOWER
80S AND MINS IN THE UPPER 60S TO MIDDLE 70S.  12/DS

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE FRONT AND ASSOCIATED
PCPN DISCUSSED IN THE SHORT TERM WILL MOVE EAST OF THE AREA BY
FRIDAY AFTERNOON W/ THE CLEARING LINE MOVING INTO THE AREA FROM THE
WEST. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND
WITH NIGHT MIN TEMPS AROUND NORMAL AND DAYTIME MAX TEMPS A LITTLE
ABOVE NORMAL. ANOTHER FAIRLY STRONG FRONTAL SYSTEM IS ADVERTISED BY
THE GFS TO AFFECT THE FCST AREA SUNDAY NIGHT THROUGH MONDAY...
BRINGING ANOTHER GOOD CHANCE OF SHRA/TSRA TO THE AREA. THIS SYSTEM
TOO WILL LIKELY NEED TO BE MONITORED FOR SVR POTENTIAL. DRY AND COOL
WEATHER EXPECTED IN THE WAKE OF THIS 2ND SYSTEM...WITH NEAR NORMAL
MAX AND MINS. 12/DS

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST
THROUGH TONIGHT THEN BECOME NORTH TO NORTHWEST AS A COLD FRONT MOVES
ACROSS THE MARINE AREA ON FRIDAY. A MODERATE OFFSHORE FLOW WILL
CONTINUE THROUGH EARLY SUNDAY BECOMING SOUTHEAST LATE IN RESPONSE TO
A STRONGER COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL
MOVE ACROSS THE MARINE AREA DURING THE DAY ON MONDAY GIVING WAY TO A
STRONG OFFSHORE FLOW LATE MONDAY AND MONDAY NIGHT. 32/EE

&&

.FIRE WEATHER...NO HEADLINES AS ABUNDANT LOLVL MOISTURE AND RAINFALL
POTENTIAL REMAINS HIGH FOR THE NEXT 24 HOURS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  70  81  54 /  70  80  60  00
PENSACOLA   83  72  78  57 /  80  90  80  05
DESTIN      82  75  76  61 /  80  80  80  10
EVERGREEN   82  70  76  50 /  80  90  70  05
WAYNESBORO  83  66  80  49 /  60  70  20  00
CAMDEN      83  67  77  50 /  80  90  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Oct 18, 12:55 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
1155 AM CDT THU OCT 18 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1155 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE WITH AN ASSOCIATED SURFACE COLD
FRONT WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND
CENTRAL GULF STATES THROUGH TONIGHT BRINGING WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER MUCH OF THE AREA. THE VERTICAL WIND PROFILE AND
MOISTURE IN THE LOWER ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING
TO CAUSE SOME THUNDERSTORMS TO BECOME SEVERE. ISOLATED TORNADOES...
DAMAGING WINDS...LIGHTNING...AND SMALL HAIL ARE LIKELY WITH SOME
STORMS. THE STORM PREDICTION CENTER HAS DETERMINED MUCH OF THE
FORECAST AREA TO BE AT SLIGHT RISK FOR SEVERE WEATHER TONIGHT.

MODERATE TO STRONG SOUTHERLY WIND WILL CONTINUE TO BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. SURF CONDITIONS AND HIGH
TIDAL RANGES WILL BRING A MODERATE RISK OF RIP CURRENTS ALONG AREA
BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...

THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. AT
THIS TIME NO SEVERE WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

In the hours before

Local storm report, Oct 18, 11:21 AM EDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1021 AM CDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     TORNADO          PENSACOLA               30.42N 87.19W
10/18/2007                   ESCAMBIA           FL   BROADCAST MEDIA

            TORNADO ON GROUND NEAR DOWNTOWN PENSACOLA FROM WEAR TV
            TOWERCAM.

&&

JC
Special weather statement, Oct 18, 1:46 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1246 PM CDT THU OCT 18 2007

FLZ005-006-181830-
COASTAL OKALOOSA-INLAND OKALOOSA-
INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH...
1246 PM CDT THU OCT 18 2007

...STRONG THUNDERSTORMS CONTINUE MOVING EAST ACROSS OKALOOSA
COUNTY...

AT 1245 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF VALPARAISO
TO THE OFFSHORE GULF WATERS 24 MILES SOUTHWEST OF MARY ESTHER.  THE
LINE WAS MOVING EAST AT 15 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
DORCAS...POSTIL...DESTIN...SEMINOLE AND SEMINOLE THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN SMALL TREE
LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. HEAVY RAINS
ASSOCIATED WITH THIS LINE OF STORMS WILL FLOOD POORLY DRAINED AREAS
AND SMALL STREAMS.

REMAIN IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:30 AM EDTSpecial Marine WarningMOB90 min
Oct 18, 4:23 AM EDTSpecial Marine WarningMOB97 min
Oct 18, 7:23 AM EDTSpecial Marine WarningMOB67 min
Oct 18, 8:35 AM EDTSpecial Marine WarningMOB25 min
Oct 18, 9:24 AM EDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa51 min
Oct 18, 9:58 AM EDTSpecial Marine WarningMOB62 min
Oct 18, 10:11 AM EDTTornado WarningMOBEscambia, Santa Rosa34 min
Oct 18, 10:18 AM EDTTornado WarningMOBSanta Rosa42 min
Oct 18, 10:51 AM EDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa39 min
Oct 18, 11:10 AM EDTTornado WarningMOBEscambia, Santa Rosa35 min
Oct 18, 11:39 AM EDTSevere Thunderstorm WarningMOBOkaloosa36 min
Oct 18, 11:45 AM EDTSpecial Marine WarningMOB30 min
Oct 18, 12:01 PM EDTSpecial Marine WarningMOB89 min
Oct 18, 12:20 PM EDTTornado WarningMOBOkaloosa40 min
Oct 18, 12:30 PM EDTTornado WarningMOBEscambia, Santa Rosa45 min
Oct 18, 1:11 PM EDTSpecial Marine WarningMOB94 min
Oct 18, 2:47 PM EDTSpecial Marine WarningMOB88 min
Oct 18, 4:52 PM EDTSpecial Marine WarningMOB83 min
Oct 18, 6:44 PM EDTSevere Thunderstorm WarningMOBEscambia46 min
Oct 18, 4:07 AM EDTTornado WarningMOBWashington38 min
Oct 18, 7:48 AM EDTTornado WarningMOBMobile42 min
Oct 17, 10:26 PM EDTTornado WarningMOBWayne49 min
Oct 18, 3:39 AM EDTTornado WarningMOBGreene36 min
Oct 18, 3:26 PM EDTSevere Thunderstorm WarningMOBPerry49 min

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.